MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405180
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material: 405180.Batch#: 4278395.Verbatim: clinical team has not been able to inject through the needle discard needle and try another one.Reported the issue to be intermittent no adverse event has occurred or patient injury noted just inconvenient, time wasting and adds a poke to the patient which is not ideal practice additional information 14 february the distributor's response to this closure letter confirms that, yes, the issue is that the needles are blocked, not injecting, occluded.They think the color change may be related to these issues.
 
Additional Manufacturer Narrative
Additional information: actual event date added based on info from customer.Investigation results: eleven samples were received by our quality team for investigation.The samples were sent for visual inspection and testing.Upon the evaluation, the reported failure was not observed in these needles.The reported incident could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a root cause could not be determined as the failure could not be verified.Bd spinal needles come in different gauge sizes, 18ga (thicker) up to 27ga (thinner).Based on product intended use, thinner gages are recommended to be used with an introducer needle in which assists in the placement of spinal needles.In (b)(4) 2024 as part of a project, a change was implemented to all labeling levels a unit conversion from inch to mm in needle length configurations (decimal numbers).This change did not impact the product because the length of the needle is the same but, reflected in decimal numbers.Also, in may 2024 a resin color change in the handle of the stylet was implemented due to regulations.Updates to the bd website was also requested to align with these changes.This incident has been added to our database of reported incidents.
 
Event or Problem Description
Additional information on event from customer: i had a chance to speak with the radiologist who has experienced the issue.My understanding is they are injecting pain meds into the facet joints along the spine.This procedure is executed under fluoroscopy.Procedure done in radiology verdun and notre dame in montreal he mentioned the stylet is in when advancing the needle often strike bone to validate positioning ¿ move the needle back a touch, pull the stylet and inject they never reuse or advance the needle once it is in place problem with blockage started once the hub color changed.Sounds like a coincidence.They have a long history using this needle for this application.I asked once he pulls the needle out has, he checked for patency ¿ he said they have and they are blocked.Problem still ongoing as of yesterday.I recommended our 23g quincke to see if that helps.

Brand Name
NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21462449
Report Number2243072-2025-00145
Device Sequence Number8189368
Product Code BSP
UDI-Device Identifier00382904051808
UDI-Public(01)00382904051808(11)241029(17)290930(10)4278395
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405180
Device Lot Number4278395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown